Alert archive / New York / River Flood Warnings in 2011
River Flood Warning 64, NWS Albany, NY
NWS Albany, NY issued this river flood warning at Apr 28, 2011, 12:22 PM EDT for Albany County, Rensselaer County, Saratoga County, New York. It took effect at Apr 29, 2011, 7:36 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 28, 2011, 12:22 PM EDT (16:22 UTC)
- In effect from
- Apr 29, 2011, 7:36 AM EDT
- Expired
- Apr 28, 2011, 11:21 PM EDT
- In force
- Issued by
- NWS Albany, NY
- Flood severity
- Minor
Counties Albany County, NY, Rensselaer County, NY, Saratoga County, NY
The radar
The Albany radar (KENX), 34 km from the middle of the area, began a volume at 16:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Hudson River near Waterford (WTFN6). The gauge peaked at 30.80 ft at Apr 29, 2011, 10:00 PM EDT.
- Action stage
- 33 ft
- Minor stage
- 34 ft
- Moderate stage
- 35 ft
- Major stage
- 37 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01335754, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
506
WGUS41 KALY 281622
FLWALY
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
1222 PM EDT THU APR 28 2011
NYC091-113-290422-
/O.EXT.KALY.FL.W.0054.000000T0000Z-110430T1648Z/
/HDYN6.3.ER.110427T1234Z.110429T0000Z.110430T1048Z.NR/
1222 PM EDT THU APR 28 2011
...FORECAST FLOODING INCREASED FROM MODERATE TO MAJOR SEVERITY...
THE FLOOD WARNING CONTINUES FOR
THE HUDSON RIVER AT HADLEY
* UNTIL SATURDAY AFTERNOON.
* AT 11 AM THURSDAY THE STAGE WAS...17.5 FEET.
* FLOOD STAGE IS 14.0 FEET.
* MODERATE FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO CONTINUE RISING TO NEAR 21.8
FEET BY 8 PM THURSDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD
STAGE AFTER 6 AM SATURDAY.
* IMPACT...AT 23.0 FEET...WATER REACHES THE GAGE HOUSE SHELF AND
ENCODER.
&&
FLD OBSERVED FORECAST
8 PM 2 AM 8 AM 2 PM 8 PM
LOCATION STG STG DAY TIME THU FRI FRI FRI FRI
HUDSON RIVER
HADLEY 14.0 17.5 THU 11 AM 21.8 21.7 20.8 18.4 14.8
$$
NYC091-115-290421-
/O.CON.KALY.FL.W.0053.000000T0000Z-000000T0000Z/
/FTEN6.3.ER.110427T1437Z.110429T0600Z.000000T0000Z.NO/
1222 PM EDT THU APR 28 2011
...FORECAST FLOODING INCREASED FROM MODERATE TO MAJOR SEVERITY...
THE FLOOD WARNING CONTINUES FOR
THE HUDSON RIVER AT FORT EDWARD
* UNTIL FURTHER NOTICE.
* AT 11 AM THURSDAY THE STAGE WAS...28.4 FEET.
* FLOOD STAGE IS 26.0 FEET.
* MODERATE FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO CONTINUE RISING TO NEAR 30.8
FEET BY 2 AM FRIDAY ...THEN BEGIN FALLING.
* IMPACT...AT 29.0 FEET...SHUTS DOWN INTERNATIONAL PAPER MILL IN
CORINTH.
&&
FLD OBSERVED FORECAST
8 PM 2 AM 8 AM 2 PM 8 PM
LOCATION STG STG DAY TIME THU FRI FRI FRI FRI
HUDSON RIVER
FORT EDWARD 26.0 28.4 THU 12 PM 30.6 30.8 30.7 30.0 28.4
$$
NYC001-083-091-290421-
/O.NEW.KALY.FL.W.0064.110429T0900Z-110430T0200Z/
/WTFN6.1.ER.110429T0900Z.110429T1200Z.110429T2000Z.NR/
1222 PM EDT THU APR 28 2011
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLOOD WARNING FOR
THE HUDSON RIVER AT WATERFORD.
* FROM LATE TONIGHT UNTIL FRIDAY EVENING.
* AT 11 AM THURSDAY THE STAGE WAS...28.1 FEET.
* FLOOD STAGE IS 34.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO REACH FLOOD STAGE BY 5 AM
FRIDAY AND FORECAST TO CONTINUE TO RISE TO NEAR 34.7 FEET AROUND 8
AM FRIDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE AFTER 4
PM FRIDAY.
* IMPACT...AT 34.0 FEET...THERE IS WIDESPREAD FLOODING IN THE AREA
AND THE DOCKS AT THE MARINA ARE UNDER A FOOT OF WATER.
&&
FLD OBSERVED FORECAST
8 PM 2 AM 8 AM 2 PM 8 PM
LOCATION STG STG DAY TIME THU FRI FRI FRI FRI
HUDSON RIVER
WATERFORD 34.0 28.1 THU 11 AM 31.0 33.3 34.7 34.5 32.1
$$
NYC043-065-290421-
/O.CON.KALY.FL.W.0048.000000T0000Z-000000T0000Z/
/HIKN6.3.ER.110426T1130Z.110429T0600Z.000000T0000Z.NR/
1222 PM EDT THU APR 28 2011
...FORECAST FLOODING INCREASED FROM MODERATE TO MAJOR SEVERITY...
THE FLOOD WARNING CONTINUES FOR
THE WEST CANADA CREEK AT HINCKLEY
* UNTIL FURTHER NOTICE.
* AT 11 AM THURSDAY THE STAGE WAS...1229 FEET.
* FLOOD STAGE IS 1227 FEET.
* MODERATE FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO CONTINUE RISING TO NEAR 1230
FEET BY 2 AM FRIDAY...THEN BEGIN FALLING.
&&
FLD OBSERVED FORECAST
8 PM 2 AM 8 AM 2 PM 8 PM
LOCATION STG STG DAY TIME THU FRI FRI FRI FRI
WEST CANADA CR
HINCKLEY 1227.0 1229.4 THU 12 PM 1229.9 1230.1 1230.1
1229.9 1229.7
$$
bew2 follow-up statements
138
WGUS81 KALY 281827
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
227 PM EDT THU APR 28 2011
NYC091-113-290627-
/O.EXT.KALY.FL.W.0054.000000T0000Z-110430T0543Z/
/HDYN6.3.ER.110427T1234Z.110429T0000Z.110429T2343Z.NO/
227 PM EDT THU APR 28 2011
THE FLOOD WARNING CONTINUES FOR
THE HUDSON RIVER AT HADLEY.
* UNTIL LATE FRIDAY NIGHT.
* AT 2 PM THURSDAY THE STAGE WAS 18.2 FEET.
* FLOOD STAGE IS 14.0 FEET.
* MODERATE FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO CONTINUE RISING TO NEAR 20.1 FEET BY 8 PM
THURSDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE AFTER 7
PM FRIDAY.
* IMPACT...AT 20.5 FEET...WATER REACHES THE FLOOR OF THE GAGEHOUSE
&&
FLD OBSERVED FORECAST
8 PM 2 AM 8 AM 2 PM 8 PM
LOCATION STG STG DAY TIME THU FRI FRI FRI FRI
HUDSON RIVER
HADLEY 14.0 18.2 THU 02 PM 20.1 19.4 18.1 16.1 12.4
$$
NYC091-115-290627-
/O.CON.KALY.FL.W.0053.000000T0000Z-000000T0000Z/
/FTEN6.3.ER.110427T1437Z.110429T0000Z.000000T0000Z.NO/
227 PM EDT THU APR 28 2011
THE FLOOD WARNING CONTINUES FOR
THE HUDSON RIVER AT FORT EDWARD.
* UNTIL FURTHER NOTICE.
* AT 1 PM THURSDAY THE STAGE WAS 28.6 FEET.
* FLOOD STAGE IS 26.0 FEET.
* MODERATE FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO CONTINUE RISING TO NEAR 30.0 FEET BY 8 PM
THURSDAY ...THEN BEGIN FALLING.
* IMPACT...AT 29.0 FEET...SHUTS DOWN INTERNATIONAL PAPER MILL IN
CORINTH
&&
FLD OBSERVED FORECAST
8 PM 2 AM 8 AM 2 PM 8 PM
LOCATION STG STG DAY TIME THU FRI FRI FRI FRI
HUDSON RIVER
FORT EDWARD 26.0 28.6 THU 02 PM 30.0 29.7 29.4 28.8 27.1
$$
NYC001-083-091-290627-
/O.EXT.KALY.FL.W.0064.110429T1136Z-110429T1830Z/
/WTFN6.1.ER.110429T1136Z.110429T1200Z.110429T1230Z.NO/
227 PM EDT THU APR 28 2011
THE FLOOD WARNING CONTINUES FOR
THE HUDSON RIVER AT WATERFORD.
* FROM 7 AM FRIDAY UNTIL FRIDAY AFTERNOON.
* AT 1 PM THURSDAY THE STAGE WAS 28.4 FEET.
* FLOOD STAGE IS 34.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY 7 AM
FRIDAY AND CONTINUE TO RISE TO NEAR 34.1 FEET BY 8 AM FRIDAY...AND
THEN BEGIN FALLING.
* IMPACT...AT 34.0 FEET...THERE IS WIDESPREAD FLOODING IN THE AREA
AND THE DOCKS AT THE MARINA ARE UNDER A FOOT OF WATER.
&&
FLD OBSERVED FORECAST
8 PM 2 AM 8 AM 2 PM 8 PM
LOCATION STG STG DAY TIME THU FRI FRI FRI FRI
HUDSON RIVER
WATERFORD 34.0 28.4 THU 01 PM 30.3 32.6 34.1 32.9 30.0
$$
NYC001-083-091-290627-
/O.CON.KALY.FL.W.0058.000000T0000Z-110430T1200Z/
/TRYN6.1.ER.110428T1734Z.110429T1200Z.110430T0600Z.NO/
227 PM EDT THU APR 28 2011
THE FLOOD WARNING CONTINUES FOR
THE HUDSON RIVER AT TROY.
* FROM 1 PM THURSDAY UNTIL SATURDAY MORNING.
* AT 1 PM THURSDAY THE STAGE WAS 21.5 FEET.
* FLOOD STAGE IS 21.5 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY 1 PM
THURSDAY AND CONTINUE TO RISE TO NEAR 22.3 FEET BY 8 AM FRIDAY.
THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE AFTER 2 AM
SATURDAY.
* IMPACT...AT 22.0 FEET...ABOUT SIX INCHES OF WATER ARE ON THE MOHAWK
WHARF IN WATERFORD.
&&
FLD OBSERVED FORECAST
8 PM 2 AM 8 AM 2 PM 8 PM
LOCATION STG STG DAY TIME THU FRI FRI FRI FRI
HUDSON RIVER
TROY 21.5 21.5 THU 01 PM 21.9 22.2 22.3 22.1 21.5
$$603
WGUS81 KALY 290321
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1121 PM EDT THU APR 28 2011
NYC001-083-091-290351-
/O.CAN.KALY.FL.W.0064.000000T0000Z-110429T1830Z/
/WTFN6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1121 PM EDT THU APR 28 2011
THE FLOOD WARNING IS CANCELLED FOR
THE HUDSON RIVER AT WATERFORD.
* AT 10 PM THURSDAY THE STAGE WAS 29.3 FEET.
* FLOOD STAGE IS 34.0 FEET.
* THE RIVER IS FORECAST TO RISE TO NEAR 33 FEET...WHICH IS ONE
FOOT BELOW FLOOD STAGE.
&&
FLD OBSERVED FORECAST
2 AM 8 AM 2 PM 8 PM 2 AM
LOCATION STG STG DAY TIME FRI FRI FRI FRI SAT
HUDSON RIVER
WATERFORD 34.0 29.3 THU 10 PM 29.8 30.6 32.7 32.9 32.7
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this river flood warning went out at Apr 28, 10:31 AM EDT, 1 hour 51 minutes earlier.
Area forecast discussion, Apr 28, 10:31 AM EDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1031 AM EDT THU APR 28 2011
.SYNOPSIS...
A COLD FRONT WILL APPROACH THE REGION THIS MORNING AND MOVE ACROSS
THE REGION THIS AFTERNOON AND EVENING. SHOWERS AND THUNDERSTORMS
WERE OCCURRING AHEAD OF THE FRONT...SOME WITH DAMAGING WINDS AND
HEAVY RAINFALL. WITH THE PASSAGE OF THIS COLD FRONT...A MORE
SEASONABLE AIRMASS WILL BE USHERED INTO THE REGION AS WE HEAD INTO
THE WEEKEND...WITH FAIR CONDITIONS RETURNING BY SATURDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 1030 AM EDT...SEVERE THUNDERSTORM WATCH 253 IN EFFECT FOR
ALL OF EASTERN NEW YORK...AND ADJACENT WESTERN NEW ENGLAND THROUGH
8 PM EDT.
ALSO WITH THIS UPDATE...HAVE INTRODUCED WIND ADVISORY FOR WESTERN
ADIRONDACKS AND WESTERN MOHAWK VALLEY. STRONG WINDS ARE EXPECTED
ALONG...AND IMMEDIATELY IN THE WAKE OF COLD FRONT...CURRENTLY
MOVING ACROSS CENTRAL NYS/PA. WIND GUSTS OF 45-55 MPH ARE LIKELY.
WILL NEED TO WATCH UPSTREAM OBS IN CASE ADVISORY NEEDS TO BE
EXPANDING FURTHER E INTO EASTERN MOHAWK VALLEY AND CAPITAL REGION
FOR LATER THIS AFTERNOON.
PREVIOUS DISCUSSIONS FOLLOW...
AS OF 930 AM EDT...FIRST LINE OF SHOWERS/TSTMS GRADUALLY MOVING E
OF REGION AND WEAKENING...WITH NEXT LINE UPSTREAM APPROACHING FROM
THE W. THIS NEXT LINE SHOULD AFFECT THE CATSKILLS/WESTERN MOHAWK
VALLEY THROUGH 1030 AM...THE CAPITAL REGION SOUTH INTO THE MID
HUDSON VALLEY BETWEEN 1030 AM AND NOON...THEN WESTERN NEW ENGLAND
BETWEEN NOON AND 1 PM. GIVEN THE DEGREE OF LOW LEVEL SHEAR NOTED
ON THE 12Z/KALY SOUNDING...STILL CAN NOT RULE OUT POTENTIAL FOR
ISOLATED SUPERCELLULAR DEVELOPMENT YET AGAIN...ALTHOUGH THE
GREATER POTENTIAL WILL BE FOR EMBEDDED BOWING SEGMENTS WITHIN THE
LINE WHICH COULD PRODUCE ADDITIONAL STRONG WIND GUSTS.
MEANWHILE...THE MAIN COLD FRONT IS STILL ACROSS WESTERN NYS AND
PA...WITH SOME LOW TOPPED CONVECTION TRYING TO DEVELOP. THE MAIN
THREAT FROM ANY AFTERNOON CONVECTION WOULD BE PRIMARILY STRONG
STRAIGHT LINE WINDS. WILL NEED TO WATCH EVOLUTION OF CONVECTIVE
CLOUD ELEMENTS ALONG THIS LINE OVER THE NEXT FEW HOURS.
WILL ALSO NEED TO ASSESS POTENTIAL WIND ADVISORIES FOR AT LEAST
THE WESTERN ADIRONDACKS...IF NOT INTO THE MOHAWK VALLEY...AS
STRONG WINDS COULD EASILY MIX DOWN TO THE SFC WITH AND IMMEDIATELY
BEHIND THE COLD FRONTAL PASSAGE.
OTHERWISE...JUST ADDITIONAL TWEAKS TO GRIDDED DATABASE ACCORDING
TO HOURLY TRENDS.
PREVIOUS DISCUSSIONS FOLLOW...
ATTM...CONCENTRATING ON SEVERE WX WATCHES AND WARNINGS FROM BAND
OF CONVECTION WHICH WAS MOVING INTO THE WESTERN PORTION OF THE
AREA FROM THE SOUTHWEST. CELLS WITH ROTATION CONTINUE MOVING
IN A LINE EXTENDING FROM JUST WEST OF BGM TO EAST OF RME AND
THEN NORTH INTO HERKIMER AND HAMILTON COS. COORDINATED WITH BGM
AND SPC ON SVR TSTM WATCH #249. CURRENTLY THE WEATHER IS FAIRLY
QUIET FARTHER EAST. STRONG SW OF 35 TO 65 KTS INDICATED BY VWPS
ON AREA RADARS. MODEL SOUNDINGS INDICATE PWAT OF 1.7 INCHES
WITH MUCAPES IN THE 500 TO 1500 J/KG ACROSS THE REGION TIL
THE FRONTAL PASSAGE.
WE HAVE POPS CATEGORICAL WEST AND LIKELY OVER THE REST OF THE
FCST AREA EARLY THIS AM...THEN LIKELY TIL SHORTLY AFTER NOON
WITH POPS DECREASING TO CHC FROM WEST TO EAST...THEN TO SLIGHT
CHANCE OVER THE WESTERN PORTION OF OUR FCST AREA BY LATE IN
THE AFTERNOON. STRONG SOUTHERLY WINDS WILL GRADUALLY VEER TO
A WESTERLY DIRECTION BY LATE AFTERNOON AND BEGIN TO DIMINISH.
HIGH TEMPS TODAY WILL RANGE FROM THE UPPER 60S ACROSS THE
ADIRONDACKS AND HIGHER ELEVS OF SOUTHERN VERMONT...CATSKILLS
BERKSHIRES...AND LITCHFIELD HILLS TO THE MID 70S IN THE
CAPITAL DISTRICT...LAKE GEORGE REGION...AND THE MOHAWK VALLEY.
WE HAVE ALSO EXTENDED AND EXPANDED THE FLOOD WATCH OVER THE
AREA DUE TO THE WET CONDITION OF THE GROUND...PERSISTENT
RAINFALL...AND HIGH RIVER AND STREAM LEVELS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
THIS EVENING...SOME SHOWERS MAY LINGER EARLY ACROSS EASTERN AREAS.
OTHERWISE...EXPECT A LULL IN THE PRECIP...BEFORE SOME ISOLATED TO
SCATTERED RAIN SHOWERS REDEVELOP FROM NW TO SE TOWARD FRIDAY MORNING
AHEAD OF THE UPPER LEVEL TROUGH. AS THIS TROUGH SWEEPS EARLY
FRIDAY MORNING...SCATTERED SHOWERS SHOULD AFFECT MUCH OF THE CENTRAL
AND NORTHERN PORTIONS OF THE REGION...WITH THE POSSIBILITY OF SOME
RUMBLES OF THUNDER AS WELL AS A MID LEVEL COLD POOL MOVES ACROSS.
OTHERWISE...GENERALLY FOLLOWED CLOSE TO MET MOS DURING THIS PERIOD
FOR TEMPS.
SOME LINGERING SHOWERS OF RAIN/SNOW WILL BE POSSIBLE ACROSS THE
SOUTHERN ADIRONDACKS FRIDAY NIGHT. THEN...EXPECT MOSTLY SUNNY
SKIES FOR SAT...WITH TEMPS GENERALLY REACHING THE MID OR UPPER 60S
IN VALLEYS...AND 50S ACROSS HIGHER ELEVATIONS.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
HPC GUIDANCE. THE PERIOD BEGINS WITH A RIDGE OF HIGH PRESSURE FROM
GREENLAND THROUGH LABRADOR AND NEW ENGLAND TO THE CAROLINAS COAST
GIVING WAY TO A WARM FRONT WHICH WILL BRING A DECENT CHANCE OF RAIN
TO OUR AREA FOR THE START OF THE WEEK. THE FRONT WILL BE ASSOCIATED
WITH WEAK LOW PRESSURE WHICH WILL TRACK SLOWLY THROUGH SOUTHEAST
ONTARIO AND SOUTHERN QUEBEC MONDAY THROUGH TUESDAY.
A LACK OF MID-LEVEL MOMENTUM WILL HELP SLOW THE FRONT...KEEP
CLOUDINESS PLENTIFUL AND CAP INSTABILITY FOR THE EARLY-WEEK
PERIOD...WITH A CHANCE OF SHOWERS MONDAY NIGHT THROUGH TUESDAY
NIGHT. WITH A WEAK COASTAL LOW NEAR NEW JERSEY WEDNESDAY NOT
EXPECTED TO DEVELOP...THE FRONT SHOULD CONTINUE TO MOVE ON...AND THE
MID-WEEK PERIOD WILL BECOME BASICALLY DRY AS HIGH PRESSURE MOVES
SLOWLY IN FROM THE WEST.
DAYTIME HIGH TEMPERATURES WILL START OFF SEVERAL DEGREES ABOVE
NORMAL...BUT THEN PROGRESS TO SEVERAL DEGREES BELOW NORMAL BY
WEDNESDAY. DUE TO THE WARM FRONT AND CLOUDINESS...OVERNIGHT LOWS
WILL BE SEVERAL DEGREES ABOVE NORMAL SUNDAY NIGHT THROUGH WEDNESDAY
NIGHT.
&&
.AVIATION /15Z THURSDAY THROUGH MONDAY/...
AS OF 830 AM...UNSETTLED WEATHER WILL CONTINUE TO AFFECT ALL
TERMINALS THROUGH MUCH OF THE TAF PERIOD ENDING AT 06Z FRIDAY.
RAIN SHOWERS WILL CONTINUE THIS MORNING AS A COLD FRONT CONTINUES
TO MOVE INTO THE REGION.
MOST OF THE SHOWER AND THUNDERSTORM ACTIVITY SHOULD BE OVER WITH
BY 00Z...WITH POST FRONTAL STRATUS AT KALB AND KGFL AND SOME
HIGHER CLOUDS AT KPOU FOR THE EVENING.
SURFACE WINDS WILL PICK UP TO 10 TO 20 KTS WITH GUSTS OVER 25 KTS
TODAY...SHIFTING SOUTHWEST LATER ON IN THE DAY.
OUTLOOK...
TONIGHT...VFR/MVFR...A FEW -SHRAS POSSIBLE IN THE EVENING. WINDY.
FRI...VFR/MVFR...CHC -SHRA MAINLY IN THE AFTERNOON. WINDY.
SAT...VFR...NO SIG WX.
SUN...VFR...SLIGHT CHC -SHRA.
SUN NIGHT-MON...VFR/MVFR...CHC -SHRA.
&&
.FIRE WEATHER...
A COLD FRONT WILL APPROACH THE REGION THIS MORNING AND MOVE ACROSS
THE REGION THIS AFTERNOON AND EVENING. SHOWERS AND THUNDERSTORMS
WERE OCCURRING AHEAD OF THE FRONT...SOME WITH DAMAGING WINDS AND
HEAVY RAINFALL. WITH THE PASSAGE OF THIS COLD FRONT...A MORE
SEASONABLE AIRMASS WILL BE USHERED INTO THE REGION AS WE HEAD INTO
THE WEEKEND...WITH FAIR CONDITIONS RETURNING BY SATURDAY.
WET FLAG CONDITIONS WILL PRETTY MUCH BE THE RULE THROUGH FRIDAY
EVENING.
THE RH WILL RECOVER TO 90-100 PERCENT TONIGHT...THEN FALL TO 45-55
PERCENT BY LATE THURSDAY AFTERNOON. THE RH SHOULD RECOVER TO 75-95
PERCENT THU NT.
SOUTH WINDS WILL BE 20-30 MPH TODAY...THEN GRADUALLY VEER AROUND
TO THE WEST AND DIMINISH THIS EVENING AND TONIGHT.
&&
.HYDROLOGY...
A FLOOD WATCH HAS BEEN ISSUED FOR ALL OF OUR FORECAST AREA IN
NEW YORK STATE EXCEPT FOR THE MID HUDSON REGION AND TACONICS.
THE WATCH IS ALSO IN EFFECT FOR THE SOUTHERN THIRD OF VERMONT.
EXPECT REPEATED SHOWERS AND EMBEDDED THUNDERSTORMS...SOME OF
WHICH MAY HAVE TORRENTIAL RAINFALL. RUNOFF POTENTIAL IS VERY
HIGH DUE TO THE PERSISTENT RAINFALL OVER THE LAST TWO WEEKS
AND RIVER AND STREAM LEVELS ARE HIGH. MANY RIVERS IN THE
ADIRONDACKS ARE AT MODERATE TO MAJOR FLOOD LEVELS FROM THE
LAST TWO ROUNDS OF RAINFALL ALONG WITH MELTING OUT MUCH OF
THE REMAINING WINTER SNOWPACK.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...FLASH FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR NYZ032-033-
038>043-047>054-058-063-082>084.
WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NYZ032-033-
038>040-082.
MA...NONE.
VT...FLASH FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR VTZ013>015.
&&
SYNOPSIS...RCK
NEAR TERM...KL/IAA/RCK
SHORT TERM...RCK/KL
LONG TERM...ELH
AVIATION...RCK/KGM
FIRE WEATHER...IAA
HYDROLOGY...IAA/RCKHazardous weather outlook, Apr 28, 10:40 AM EDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 1040 AM EDT THU APR 28 2011 CTZ001-013-MAZ001-025-NYZ059>061-064>066-291100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- 1040 AM EDT THU APR 28 2011 ...SEVERE THUNDERSTORM WATCH 253 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS AND THE MID HUDSON VALLEY OF EAST CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION IS REQUESTED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NYZ032-033-038>040-082-291100- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN FULTON- 1040 AM EDT THU APR 28 2011 ...FLASH FLOOD WATCH IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 253 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHWEST ADIRONDACKS AND WESTERN MOHAWK VALLEY OF EAST CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION IS REQUESTED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NYZ041>043-047>054-058-063-083-084-VTZ013>015-291100- NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE- WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-WESTERN ULSTER-SOUTHEAST WARREN-SOUTHERN WASHINGTON- BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 1040 AM EDT THU APR 28 2011 ...FLASH FLOOD WATCH IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 253 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GREATER CAPITAL REGION...THE LAKE GEORGE SARATOGA REGION...SCHOHARIE VALLEY AND EASTERN CATSKILLS OF EAST CENTRAL NEW YORK...AND FOR SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION IS REQUESTED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Apr 28, 10:01 AM EDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1001 AM EDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 AM TSTM WND DMG JOHNSTOWN 43.01N 74.37W
04/28/2011 FULTON NY FIRE DEPT/RESCUE
BLANCHARD ROAD TREE DOWN ON HOME
&&
KGMLocal storm report, Apr 28, 11:05 AM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1105 AM EDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1051 AM TSTM WND DMG ASHLAND 42.30N 74.33W
04/28/2011 GREENE NY FIRE DEPT/RESCUE
ONE TREE LIMB ON WIRES AND BURNING. SUTONHOLLOW ROAD
&&
KGMLocal storm report, Apr 28, 11:21 AM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1121 AM EDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1119 AM FLOOD NORTH CREEK 43.70N 73.99W
04/28/2011 WARREN NY CO-OP OBSERVER
RIVER AT 12.89 FEET RISING RAPIDLY. CAMPGROUND AT
RAPARIOUS FLOODED. RT 28 IN NORTH RIVER DOWN TO ONE LANE.
FIRST TIME CAMPGROUND FLOODED SINCE AT LEAST 1870.
&&
KGMLocal storm report, Apr 28, 11:33 AM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1133 AM EDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1119 AM TSTM WND DMG INDIAN LAKE 43.78N 74.27W
04/28/2011 HAMILTON NY CO-OP OBSERVER
POSSIBLE DOWN BURST, TREES DOWN. TIME OF OCCURANCE
UNKNOWN
1119 AM FLOOD 3 W INDIAN LAKE 43.78N 74.33W
04/28/2011 HAMILTON NY CO-OP OBSERVER
CEDAR RIVER FLOODING GOLF COURSE ALONG RT 28 WEST OF
INDIAN LAKE
&&
KGMLocal storm report, Apr 28, 11:49 AM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1149 AM EDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1119 AM FLOOD MIDDLEVILLE 43.14N 74.97W
04/28/2011 HERKIMER NY AMATEUR RADIO
WATER FROM W. CANADA CREEK INTO BACK YARD OF MIDDLEVILLE
REST HOME AND THE OLD MILK PLANT
&&
KGMLocal storm report, Apr 28, 12:10 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1210 PM EDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1108 AM TSTM WND DMG NAPANOCH 41.75N 74.37W
04/28/2011 ULSTER NY EMERGENCY MNGR
TREES AND WIRES DOWN. TIME IS ESTIMATED.
&&
BGM'The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 10:42 PM EDT | Special Weather Statement | ALY | Fulton, Montgomery, Schoharie | 48 min |
| Apr 27, 10:56 PM EDT | Special Weather Statement | ALY | Herkimer | 34 min |
| Apr 27, 11:07 PM EDT | Areal Flood Advisory | ALY | Fulton, Hamilton, Herkimer, Montgomery | 4 hr |
| Apr 27, 11:09 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Fulton, Montgomery, Saratoga, Schenectady, Schoharie | 66 min |
| Apr 27, 11:22 PM EDT | Special Weather Statement | ALY | Hamilton | 23 min |
| Apr 27, 11:29 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Herkimer, Saratoga, Warren | 35 min |
| Apr 28, 12:22 AM EDT | Special Weather Statement | ALY | Washington | 23 min |
| Apr 28, 12:45 AM EDT | Special Weather Statement | ALY | Washington | 15 min |
| Apr 28, 3:55 AM EDT | Tornado Warning | ALY | Hamilton, Herkimer | 50 min |
| Apr 28, 4:12 AM EDT | Tornado Warning | ALY | Fulton, Hamilton, Herkimer | 48 min |
| Apr 28, 4:58 AM EDT | Tornado Warning | ALY | Fulton, Hamilton, Herkimer | 47 min |
| Apr 28, 5:21 AM EDT | Flash Flood Warning | ALY | Hamilton, Herkimer | 3 hr |
| Apr 28, 5:32 AM EDT | Tornado Warning | ALY | Fulton, Hamilton, Herkimer | 43 min |
| Apr 28, 5:45 AM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Herkimer, Montgomery, Saratoga, Schoharie and 1 more | 45 min |
| Apr 28, 6:27 AM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Montgomery, Rensselaer, Saratoga, Schenectady and 2 more | 63 min |
| Apr 28, 6:41 AM EDT | Severe Thunderstorm Warning | ALY | Greene, Montgomery, Schenectady, Schoharie | 43 min |
| Apr 28, 7:13 AM EDT | Severe Thunderstorm Warning | ALY | Albany, Montgomery, Rensselaer, Saratoga, Schenectady, Schoharie and 1 more | 47 min |
| Apr 28, 7:24 AM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess, Greene, Ulster | 51 min |
| Apr 28, 7:33 AM EDT | Severe Thunderstorm Warning | ALY | Rensselaer, Saratoga, Washington | 57 min |
| Apr 28, 7:40 AM EDT | Areal Flood Warning | ALY | Herkimer | 4 hr |
| Apr 28, 8:03 AM EDT | River Flood Warning | ALY | Herkimer, Oneida | 71 hr |
| Apr 28, 8:04 AM EDT | Severe Thunderstorm Warning | ALY | Greene, Ulster | 45 min |
| Apr 28, 8:19 AM EDT | River Flood Warning | ALY | Rensselaer, Saratoga | 6 days |
| Apr 28, 8:24 AM EDT | Areal Flood Warning | ALY | Hamilton, Herkimer | 4 hr |
| Apr 28, 8:29 AM EDT | Special Weather Statement | ALY | Columbia | 31 min |
| Apr 28, 10:13 AM EDT | Severe Thunderstorm Warning | ALY | Albany, Fulton, Greene, Montgomery, Schenectady, Schoharie and 1 more | 32 min |
| Apr 28, 10:16 AM EDT | River Flood Warning | ALY | Fulton, Hamilton, Saratoga | 9 days |
| Apr 28, 10:20 AM EDT | Wind Advisory | ALY | Fulton, Hamilton, Herkimer, Montgomery | 7 hr |
| Apr 28, 10:41 AM EDT | Severe Thunderstorm Warning | ALY | Greene, Ulster | 34 min |
| Apr 28, 11:47 AM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Schenectady, Washington | 28 min |
| Apr 28, 12:04 PM EDT | River Flood Warning | ALY | Herkimer | 25 hr |
| Apr 28, 12:31 PM EDT | Areal Flood Advisory | ALY | Hamilton, Herkimer | 18 hr |
Nearby
River Flood Warnings in New York, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.